Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 64, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 12, 2017, 7:44 PM EDT. It took effect at Oct 13, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2017, 7:44 PM EDT (23:44 UTC)
- In effect from
- Oct 13, 2017, 8:00 AM EDT
- Expired
- Oct 13, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
554 WHUS42 KMHX 122344 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 744 PM EDT THU OCT 12 2017 ...HIGH TREAT OF RIP CURRENTS FRIDAY FOR THE BEACHES FROM CAPE LOOKOUT NORTH... .MODERATE NORTHEAST WINDS AND BUILDING SEAS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FRIDAY NORTH OF CAPE LOOKOUT. NCZ095-103-104-131145- /O.NEW.KMHX.BH.S.0064.171013T1200Z-171014T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 744 PM EDT THU OCT 12 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK. * LOCATIONS...BEACHES FROM CAPE LOOKOUT NORTH. BIGGEST SHORE BREAK WILL BE NORTH OF CAPE HATTERAS. * SURF HEIGHT...4 TO 6 FEET NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
3 follow-up statements
958 WHUS42 KMHX 130135 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 935 PM EDT THU OCT 12 2017 ...HIGH SURF ADVISORY NORTH OF CAPE HATTERAS TONIGHT... ...HIGH THREAT OF RIP CURRENTS FRIDAY FOR THE BEACHES FROM CAPE LOOKOUT NORTH... .MODERATE TO STRONG NORTHEAST WINDS AND BUILDING SEAS WILL LEAD TO A ROUGH SURF NORTH OF CAPE HATTERAS TONIGHT AND A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH FRIDAY. NCZ103-131345- /O.NEW.KMHX.SU.Y.0017.171013T0135Z-171013T1200Z/ /O.CON.KMHX.BH.S.0064.171013T1200Z-171014T0000Z/ OUTER BANKS DARE- 935 PM EDT THU OCT 12 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. * HAZARDS...ROUGH SURF AND A HIGH THREAT OF RIP CURRENTS. * LOCATIONS...HIGH SURF ADVISORY BEACHES FROM CAPE HATTERAS NORTH. HIGH RIP THREAT ALL BEACHES. * SURF HEIGHT...6 TO 8 FEET NORTH OF CAPE HATTERAS. * TIMING...HIGH SURF ADVISORY THROUGH TONIGHT. HIGH RIP THREAT THROUGH FRIDAY. * IMPACTS...BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ NCZ095-104-131345- /O.CON.KMHX.BH.S.0064.171013T1200Z-171014T0000Z/ CARTERET-OUTER BANKS HYDE- 935 PM EDT THU OCT 12 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATIONS...BEACHES FROM CAPE LOOKOUT NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
084
WHUS42 KMHX 131028
CFWMHX
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
628 AM EDT FRI OCT 13 2017
...ROUGH SURF AND ELEVATED WATER LEVELS TODAY...
.MODERATE TO STRONG NORTHEAST WINDS AND BUILDING SEAS WILL LEAD
TO ROUGH SURF AND ELEVATED WATER LEVELS NORTH OF CAPE HATTERAS
TODAY AND A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT
THROUGH THIS EVENING.
NCZ103-132230-
/O.NEW.KMHX.CF.Y.0012.171013T1500Z-171013T2200Z/
/O.EXT.KMHX.SU.Y.0017.000000T0000Z-171013T2200Z/
/O.CON.KMHX.BH.S.0064.171013T1200Z-171014T0000Z/
OUTER BANKS DARE-
628 AM EDT FRI OCT 13 2017
...HIGH SURF ADVISORY FROM CAPE HATTERAS NORTH NOW IN EFFECT
UNTIL 6 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...COASTAL FLOOD ADVISORY FROM CAPE HATTERAS NORTH IN EFFECT FROM
11 AM THIS MORNING TO 6 PM EDT THIS EVENING...
THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM EDT THIS EVENING.
* HAZARDS...ROUGH SURF...MINOR COASTAL FLOODING...MINOR BEACH
EROSION AND A HIGH THREAT OF RIP CURRENTS.
* LOCATIONS...HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY BEACHES
FROM CAPE HATTERAS NORTH. HIGH RIP THREAT ALL BEACHES.
* TIDAL DEPARTURE...1 TO 2 FEET ABOVE NORMAL.
* POTENTIAL IMPACTS...BEACH AND DUNE EROSION AND MINOR OCEAN
OVERWASH AT VULNERABLE AREAS ALONG NC 12 AROUND THE TIME OF HIGH
TIDE, WHICH WILL OCCUR AROUND 2 PM THIS AFTERNOON.
* SURF HEIGHT...5 TO 8 FEET NORTH OF CAPE HATTERAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
DUCK NC
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 6.0 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 5.7 2.0 1.8 4.0 MINOR
14/03 AM 4.2 0.5 0.8 4.0 NONE
14/04 PM 4.2 0.5 0.3 3.0 NONE
15/04 AM 3.7 0.0 0.2 2.0 NONE
15/05 PM 3.9 0.2 0.0 3.0 NONE
OREGON INLET MARINA NC
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 5.5 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 3.4 FT, MODERATE 4.9 FT, MAJOR 6.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 2.0 1.4 0.6 3.0 NONE
14/04 AM 1.7 1.1 0.5 2.0 NONE
14/04 PM 1.8 1.2 0.4 2.0 NONE
15/05 AM 1.7 1.1 0.4 1.0 NONE
15/05 PM 1.7 1.1 0.4 1.0 NONE
COAST GUARD HATTERAS NC
MLLW CATEGORIES - MINOR 2.5 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 2.3 FT, MAJOR 3.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 1.6 0.4 0.6 2.0 NONE
14/03 AM 1.4 0.2 0.5 1.0 NONE
14/04 PM 1.5 0.3 0.5 1.0 NONE
15/05 AM 1.5 0.3 0.5 1.0 NONE
15/05 PM 1.4 0.2 0.4 1.0 NONE
&&
$$
NCZ095-104-132230-
/O.CON.KMHX.BH.S.0064.171013T1200Z-171014T0000Z/
CARTERET-OUTER BANKS HYDE-
628 AM EDT FRI OCT 13 2017
...BEACH HAZARDS STATEMENT NORTH OF CAPE LOOKOUT REMAINS IN
EFFECT THROUGH THIS EVENING...
* HAZARDS...HIGH THREAT OF RIP CURRENTS.
* LOCATIONS...BEACHES FROM CAPE LOOKOUT NORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.
&&
$$295
WHUS42 KMHX 132034
CFWMHX
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 PM EDT FRI OCT 13 2017
...ROUGH SURF AND ELEVATED WATER LEVELS CONTINUE INTO TONIGHT...
.MODERATE TO STRONG NORTH TO NORTHEAST WINDS AND BUILDING SEAS
WILL LEAD TO ROUGH SURF AND ELEVATED WATER LEVELS NORTH OF CAPE
HATTERAS TONIGHT AND A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE
LOOKOUT THROUGH SATURDAY.
NCZ103-140900-
/O.EXT.KMHX.CF.Y.0012.000000T0000Z-171014T0300Z/
/O.EXT.KMHX.SU.Y.0017.000000T0000Z-171014T0900Z/
/O.CON.KMHX.BH.S.0064.000000T0000Z-171014T0000Z/
OUTER BANKS DARE-
434 PM EDT FRI OCT 13 2017
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* HAZARDS...ROUGH SURF...MINOR COASTAL FLOODING...MINOR BEACH
EROSION AND A HIGH THREAT OF RIP CURRENTS.
* LOCATIONS...HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY
BEACHES FROM CAPE HATTERAS NORTH. IN ADDITION MINOR SOUND SIDE
FLOODING POSSIBLE TONIGHT ALONG HATTERAS ISLAND. HIGH RIP
THREAT ALL BEACHES.
* TIDAL DEPARTURE...1 TO 2 FEET ABOVE NORMAL.
* POTENTIAL IMPACTS...BEACH AND DUNE EROSION AND MINOR OCEAN
OVERWASH AT VULNERABLE AREAS ALONG NC 12 ESPECIALLY THROUGH
EARLY THIS EVENING. IN ADDITION MINOR SOUND SIDE FLOODING WILL
BE POSSIBLE THROUGH THIS EVENING ADJACENT TO THE PAMLICO SOUND.
* SURF HEIGHT...5 TO 8 FEET NORTH OF CAPE HATTERAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
DUCK NC
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 6.0 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 5.7 2.0 1.8 4.0 MINOR
14/03 AM 4.2 0.5 0.8 4.0 NONE
14/04 PM 4.2 0.5 0.3 3.0 NONE
15/04 AM 3.7 0.0 0.2 2.0 NONE
15/05 PM 3.9 0.2 0.0 3.0 NONE
OREGON INLET MARINA NC
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 5.5 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 3.4 FT, MODERATE 4.9 FT, MAJOR 6.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 2.0 1.4 0.6 3.0 NONE
14/04 AM 1.7 1.1 0.5 2.0 NONE
14/04 PM 1.8 1.2 0.4 2.0 NONE
15/05 AM 1.7 1.1 0.4 1.0 NONE
15/05 PM 1.7 1.1 0.4 1.0 NONE
COAST GUARD HATTERAS NC
MLLW CATEGORIES - MINOR 2.5 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 2.3 FT, MAJOR 3.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 1.6 0.4 0.6 2.0 NONE
14/03 AM 1.4 0.2 0.5 1.0 NONE
14/04 PM 1.5 0.3 0.5 1.0 NONE
15/05 AM 1.5 0.3 0.5 1.0 NONE
15/05 PM 1.4 0.2 0.4 1.0 NONE
&&
$$
NCZ095-104-140000-
/O.CON.KMHX.BH.S.0064.000000T0000Z-171014T0000Z/
CARTERET-OUTER BANKS HYDE-
434 PM EDT FRI OCT 13 2017
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* HAZARDS...HIGH THREAT OF RIP CURRENTS.
* LOCATIONS...BEACHES FROM CAPE LOOKOUT NORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 12, 7:13 PM EDT, 31 minutes earlier.
Area forecast discussion, Oct 12, 7:13 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
713 PM EDT Thu Oct 12 2017
.SYNOPSIS...
The cold front will become stationary off the coast tonight as high
pressure builds in from the north through this weekend. Another
cold front is expected to push through Monday. High pressure
will build in behind the front mid to late next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 700 PM Thurs...Most showers have now moved offshore to the
south, with just a few sprinkles left near the coast. Will keep
slight chance over the immediate coast for the next couple hours
and then have no precip expected for the first half of the
night. More rain showers are expected to breakout over the
northern tier towards early morning, especially over the OBX, so
have chance PoPs for these areas. Some drizzle is possible
further west, but didn't think it would be widespread enough to
warrant a slight chance PoP. Temperatures have cooled a bit
more than expected so far, so have made minor adjustments to
lows, which will be in the upper 60s inland, and low 70s near
the coast.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 315 pm Thurs...The cold front will remain stationary to the
south of the area as a weak low/inverted trof develops off the coast
and extends northward. Models have a good agreement with the weak
low/invert trof to move westward throughout Friday bringing isolated
to widely scattered showers mainly along the coastal counties, while
high pressure builds across state. Expect a persistent northeast 5-
10 knots.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 PM Thursday...Not expecting a significant cool down
until Tuesday of next week as a strong cold front finally pushes
trough the region. In the meantime, warm weather will continue
into next Monday. The precipitation forecast is tricky as the
models continue to indicate precipitation chances lingering into
Saturday behind the front as a weak inverted surface trough of
low pressure moves westward across the area.
Friday night and Saturday...E flow develops behind the front
Friday night and Saturday but really doesn't cool temps much.
There is enough isentropic upglide associated with an inverted
surface trough that is forecast to move from the near shore
waters Friday night to the coastal plain Saturday such that
models indicate light rain across the area through the period,
especially along the Outer Banks and Sound counties Friday night
when model PoPs have increased to likely. QPF is light mainly
around .10". Will follow a consensus of the guidance with
highest PoPs in the aforementioned coastal areas Friday night
decreasing to 20-30% Saturday (highest north) as the trough
begins to dissipate. Lows will be mainly in the 60s and highs in
the upper 70s to lower 80s.
Sunday...Weak southerly flow develops Sunday and that will be
enough to help warm temperatures into the lower to perhaps mid
80s. Guidance has backed off on precipitation chances with only
the ECMWF model generating very light QPF and felt comfortable
enough to remove precipitation from the forecast although a few
brief isolated showers could occur.
Monday and Tuesday...A strong cold front could cross the area
as soon as Monday afternoon. With the faster timing,
precipitation, clouds, and northerly flow will develop earlier
and result in cooler but still warm maximum temperatures of 75
to 80 degrees. Some rain will linger behind the front Monday
night but starting to have doubts on precipitation chances after
12Z Tuesday. Will Hang on to 20-30% coastal PoPs Tuesday
morning but if current trends continue, precipitation should be
able to be removed from the from Tuesday in subsequent forecasts.
Much cooler and less humid conditions will occur behind the
front with lows Monday night inland in the 50s and highs Tuesday
in the mid to upper 60s.
Wednesday and Thursday...Dry and cooler weather to continue with
high pressure over the area. Lows both nights inland will be in
the upper 40s to lower 50s with highs Wednesday in the lower
70s and lower to middle 70s Thursday.
&&
.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
Short Term /through Friday Evening/...
As of 700 PM Thurs...MVFR conditions are starting to ooze in
from the north with KPGV and KISO now with ceilings 1300-2000
ft. Expecting IFR conditions, to develop over the region sooner
than previously thought, probably within the next few hours.
Expect ceilings to remain IFR or close to it overnight, with
cloudiness and low ceilings continuing into Friday morning.
MVFR conditions are likely for most of Friday, with perhaps VFR
conditions returning late in the day.
Long Term /Friday night through Tuesday/...
As of 330 PM Thursday...TAF sites can expect occasional sub-
VFR conditions to continue into Saturday as patchy light rain
occurs with a trough of low pressure moving west across the
area. Mainly VFR conditions are expected Saturday night and
Sunday. Sub VFR conditions are possible again Monday/Monday
night in scattered to numerous showers and thunderstorms
associated with a cold frontal passage, then a return to VFR
conditions are expected Tuesday as high pressure builds over the
area.
&&
.MARINE...
Short Term /through Friday/...
As 315 pm Thurs... Latest buoy observations are showing N/NE 5-15
knots north of Hatteras and NW/N winds around 5-10 knots south. The
cold front has pushed through most of the coastal waters this
afternoon, except for the southern water. The front will push
through southern waters and remain to the south of the area. Winds
will increase behind the front to 15-20 knots north of Cape Lookout
and 10-15 knots south through tomorrow morning, then diminishing 10-
15 kt tomorrow night. Seas will increase as a result, peaking at 5-8
ft over the northern/central waters and 3-5 ft south.
Long Term /Friday night through Tuesday/...
As of 330 PM Thursday...Although winds will become light Friday
night and continue light Saturday, seas will remain elevated at
or above 6 ft over the northern and central waters through
Saturday night, peaking at 5 to 8 ft Friday evening.
Sunday into Monday S/SW 10-15 kt flow develops ahead of the
front with 2-5 ft seas. Winds then shift to N at 15 to 25 kt
behind the front late Monday into Tuesday with seas building to
4 to 7 ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 11 AM EDT Sunday for AMZ152-154.
Small Craft Advisory until 5 AM EDT Sunday for AMZ150.
&&
SYNOPSIS...BM
NEAR TERM...SGK
SHORT TERM...BM
LONG TERM...JME
AVIATION...JME/SGK
MARINE...JME/BMHazardous weather outlook, Oct 12, 7:44 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 744 PM EDT Thu Oct 12 2017 NCZ095-103-104-132345- Carteret-Outer Banks Dare-Outer Banks Hyde- 744 PM EDT Thu Oct 12 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-132345- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 744 PM EDT Thu Oct 12 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-132345- Onslow- 744 PM EDT Thu Oct 12 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.